MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign country: (b)(6).The distributor reported sixteen screws and four plates were consumed during the procedure, they provided the possible part and lot numbers.The distributor also advised the part and lot numbers provided were shipped to the hospital; however this does not always mean they were implanted into the patient.Customer has indicated that the product will not be returned to zimmer biomet for investigation, it was disposed by the hospital according to the local regulation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00127, 0001032347-2019-00128, 0001032347-2019-00173, 0001032347-2019-00174, 0001032347-2019-00175, 0001032347-2019-00176, and 0001032347-2019-00172.
 
Event or Problem Description
It is reported the patient had a cough and heard a strange sound.The surgeon identified a screw had backed out.The revision was performed due to the bone(s) separated (had dehiscence).Revision was done after opmentum filling surgery.Zimmer biomet sternalock blu screws and plates were placed during the revision.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.There was a revision in which these parts were removed and replaced; therefore the complaint is considered confirmed.The product identity could not be confirmed due to the product not being returned.Functional testing and inspections could not be performed as the product was not returned.No photographs, x-rays, scans, or physician reports were provided.For these reasons, the most likely underlying cause cannot be determined.It was reported that prior to the sternalock implants being placed, the patient had closure by chest wire on (b)(6) 2018, and later developed mediastinal infection.After the sternalock implants were placed, the patient coughed and imaging showed that a screw backed out.Patient condition could have been a contributing factor.The instructions for use (ifu) for this product provides the following information in the section titled possible adverse effects: poor bone formation, osteoporosis, osteolysis, osteomyelitis, inhibited revascularization, or infection can cause loosening, bending, cracking or fracture of the device.Nonunion or delayed union which may lead to breakage of the implant.Migration, bending, fracture or loosening of the implant.Inadequate healing.The device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.A summary of the investigation will be sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00127, 0001032347-2019-00128, 0001032347-2019-00172, 0001032347-2019-00173, 0001032347-2019-00174, 0001032347-2019-00175, 0001032347-2019-00176, and 0001032347-2018-00795.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8437586
Report Number0001032347-2019-00177
Device Sequence Number2051559
Product Code HRS
UDI-Device Identifier00841036141042
UDI-Public00841036141042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2643
Device Lot NumberJ954360
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;